Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 128, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 24, 2005, 9:41 PM CDT for Lincoln Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2005, 9:41 PM CDT (02:41 UTC)
- Expired
- May 24, 2005, 10:10 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:30 PM CDT, 11 minutes earlier.
Area forecast discussion, May 24, 9:30 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT TUE MAY 24 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS THE BACK DOOR FRONT IS JUST AT THE EDGE OF OUR NORTHERN CWA BOUNDARY... FROM JUST NORTH OF A ELD...DEQ AR LINE. OUR 00Z SOUNDING ALONG WITH LAPS DATA SHOWS THE AREA IS STILL FAIRLY UNSTABLE ALTHOUGH WE HAVE LOST DAYTIME HEATING...BUT SURFACE TEMPERATURES SOUTH OF THE FRONT ARE STILL RATHER WARM. LATEST RADAR IMAGES SHOW STORMS TRENDING TO BACK BUILD WESTWARD...AND THIS TREND WILL LIKELY CONTINUE AS THE FRONT SNAILS FURTHER INTO THE AREA. ALSO MODEL DATA SHOWS A STRONG VORT MAX MOVING ALONG THE FRONTAL BOUNDARY TOWARD THE COAST TONIGHT...SO A FEW STORMS SHOULD CONTINUE IN LOUISIANA AFTER MIDNIGHT. SVR WILL BE ALLOWED TO CONTINUE THROUGH MIDNIGHT ACROSS THE NORTHERN SECTIONS OF THE AREA...BUT AS FAR AS NORTH CENTRAL LOUISIANA GOES SEVERE WORDING WILL COVER FOR NOW...AS STORMS ARE TRACKING JUST OUTSIDE THE WATCH BOX. ALL THIS IS COVERED BY THE CURRENT ZONE SET...BUT WILL HAVE TO UPDATE AROUND MIDNIGHT AS CURRENT WATCH EXPIRES. ELEVEN && .PREVIOUS POINT TEMPS/POPS... SHV 69 88 66 87 / 30 30 20 20 MLU 68 85 63 86 / 40 40 10 20 DEQ 64 83 60 83 / 40 30 20 20 TXK 69 85 64 85 / 40 30 20 20 ELD 66 85 62 85 / 40 40 10 20 TYR 70 90 67 85 / 20 30 30 30 GGG 69 90 67 86 / 20 30 30 30 LFK 68 91 68 90 / 20 30 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
Hazardous weather outlook, May 24, 12:00 PM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 24 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER PORTIONS OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND MAINLY EXTREME NORTHERN LOUISIANA THIS AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THIS ACTIVITY WILL BE OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...NEAR A WEAK BACKDOOR COLD FRONT EXTENDING FROM CENTRAL ARKANSAS...INTO EXTREME NORTHERN LOUISIANA AND NORTHCENTRAL MISSISSIPPI. AFTERNOON HEATING HAS ALLOWED THE ATMOSPHERE TO QUICKLY DESTABILIZE...THUS SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS A STRONG UPPER LEVEL DISTURBANCE DROPS SOUTHEAST ALONG THE FRONT FROM SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. SOME OF THE STORMS MAY BE SEVERE THIS AFTERNOON AND THROUGH PART OF TONIGHT OVER THESE AREAS... POSSIBLY AFFECTING THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE REST OF THE WEEK ACROSS THE REGION. HOWEVER... IT APPEARS AS IF A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL COME THIS WEEKEND...AS THE UPPER RIDGE IN PLACE THAT HAS PROVIDED THE HOT AND DRY CONDITIONS...BEGINS TO WEAKEN AND SHIFT OFF TO THE WEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:48 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 42 min |
| May 25, 3:12 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 63 min |
| May 25, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 59 min |
| May 24, 7:07 PM CDT | Severe Thunderstorm Warning | SHV | Union | 53 min |
| May 24, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 62 min |
| May 24, 8:26 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 64 min |
| May 24, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Union | 62 min |
| May 24, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Union | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.